Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 17, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 17, 2021, 2:50 PM CDT for Mobile County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2021, 2:50 PM CDT (19:50 UTC)
Expired
Sep 17, 2021, 3:30 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Mobile County, AL

The radar

The Mobile radar (KMOB), 11 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS84 KMOB 171950
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Fri Sep 17 2021
 
ALZ263-172030-
Mobile Central AL-
250 PM CDT Fri Sep 17 2021

...A strong thunderstorm will impact portions of central Mobile
County through 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tillmans Corner, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Chickasaw, I65 And I165
and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8834 3080 8824 3080 8802 3079 8801
      3079 8800 3074 8804 3075 8804 3074 8805
      3073 8804 3052 8821 3051 8823
TIME...MOT...LOC 1950Z 207DEG 17KT 3061 8823 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 17, 1:42 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 17, 1:42 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
142 PM CDT Fri Sep 17 2021

.NEAR TERM /Now Through Saturday/...No major changes to the
forecast overall as it is still on track. A modest shortwave
located near the ArkLaTex region continues pushing east toward the
region with a low pressure aloft eventually becoming closed off.
In the very near term, latest observations indicate that synoptic
scale deep layer differential divergence located over SE LA ahead
of this feature continues shifting east-northeast into our region.
This area of enhanced lift is expected to move into parts of SE
MS and part of SW AL going into this evening. At the surface,
the surface low left behind from Nicholas that is currently
located over north-central LA begins to engage with the upper
level disturbance, causing an increase in low-level moisture flux
into our region. All this said, these features will help to serve
as a focus for additional heavy rainfall, with localized amounts
of 2 to 4 inches over an hour or two. Thus, the potential for flash
flooding will continue through this evening for the same areas,
with a greater risk for SE MS and adjacent SW AL during this time.

Going into tonight and into Saturday, the aforementioned
shortwave and closed low aloft moves gradually south-southeast
towards the eastern TX coast by Saturday afternoon, and becomes
positively tilted while dampening slightly. This pattern remains
favorable for continued additional heavy rainfall on Saturday
given the very weak mid-upper level flow. Due to the potential of
additional rainfall today and the same pattern returning for
Saturday leading to continued flash flooding concerns. With this,
the Flash FLood watch continues through Saturday evening as an
additional 1 to 3 inches will be possible through this time with
some locations where training occurs receiving potentially up to 6
inches.

In other news, the High Risk of Rip Currents remains through the
tonight, becoming moderate on Saturday. For temps low to mid 80s
for highs are expected, with lows tonight ranging from the low 70s
inland to mid 70s down to the coast. JEH/88

&&

.AVIATION...
18Z issuance...Mostly MVFR cigs across the area with a few VFR
locations will persist through this evening, with the potentially
for occasional drops to IFR in and around any shower and storm
development. Visibilities will generally remain VFR across the
area, except in areas where showers and storms occur causing brief
drops to MVFR/IFR. Winds will be between 5 to 10kts out of the
south-southeast through the period. Although, in the vicinity of
any thunderstorms wind gusts up to 25 to 30 knots could be
possible. Storms will subside by the late evening with only a few
light showers lingering overnight. Conditions will likely return
to MVFR to VFR ceilings across the area before the pre-dawn hours
before low-end MVFR CIGs to IFR CIGs become possible in the early
morning hours and shower and storms chance begin to increase again
especially for areas along the coast. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

     Flash Flood Watch through Saturday evening for ALZ052-059-
     261>266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

     Flash Flood Watch through Saturday evening for FLZ201>206.

MS...Flash Flood Watch through Saturday evening for MSZ075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Sep 17, 10:30 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT FRI SEP 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      1 SE DESTIN             30.40N 86.49W
09/17/2021                   OKALOOSA           FL   PUBLIC

            SOCIAL MEDIA REPORT OF FLASH FLOODING WITH
            WATER COVERING ROADWAY ON INDIAN OAKS DR. IN
            DESTIN, FL.

&&

MM
Special weather statement, Sep 17, 2:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Fri Sep 17 2021

ALZ263-172030-
Mobile Central AL-
250 PM CDT Fri Sep 17 2021

...A strong thunderstorm will impact portions of central Mobile
County through 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tillmans Corner, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Chickasaw, I65 And I165
and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8834 3080 8824 3080 8802 3079 8801
      3079 8800 3074 8804 3075 8804 3074 8805
      3073 8804 3052 8821 3051 8823
TIME...MOT...LOC 1950Z 207DEG 17KT 3061 8823

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 5:37 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Sep 17, 6:59 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Sep 17, 12:41 PM CDTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Sep 17, 3:16 PM CDTSpecial Weather StatementMOBMobile44 min
Sep 17, 3:32 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Sep 17, 8:27 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa2 hr
Sep 17, 9:33 AM CDTAreal Flood AdvisoryMOBOkaloosa2 hr
Sep 17, 9:46 AM CDTFlash Flood WarningMOBOkaloosa4 hr
Sep 17, 7:17 AM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone3 hr
Sep 17, 8:27 AM CDTFlash Flood WarningMOBStone6 hr
Sep 17, 10:11 AM CDTFlash Flood WarningMOBGeorge5 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.